Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 41, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 11, 2012, 2:28 PM CDT for Moore County, Potter County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2012, 2:28 PM CDT (19:28 UTC)
- Expired
- Apr 11, 2012, 3:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Moore County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 64 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
061 WUUS54 KAMA 111928 SVRAMA TXC341-375-112030- /O.NEW.KAMA.SV.W.0041.120411T1928Z-120411T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 228 PM CDT WED APR 11 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOORE COUNTY IN THE PANHANDLE OF TEXAS NORTH CENTRAL POTTER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 330 PM CDT * AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MASTERSON...OR ABOUT 20 MILES SOUTH OF DUMAS...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MASTERSON... FOUR WAY... DUMAS... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3603 10206 3570 10164 3548 10201 3558 10214 TIME...MOT...LOC 1929Z 225DEG 15KT 3559 10198 $$ KJS
1 follow-up statement
247 WWUS54 KAMA 112012 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 312 PM CDT WED APR 11 2012 TXC341-375-112030- /O.CON.KAMA.SV.W.0041.000000T0000Z-120411T2030Z/ MOORE TX-POTTER TX- 312 PM CDT WED APR 11 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHWESTERN POTTER AND MOORE COUNTIES... AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MASTERSON...OR ABOUT 18 MILES SOUTH OF DUMAS...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3603 10206 3570 10164 3548 10201 3558 10214 TIME...MOT...LOC 2012Z 225DEG 15KT 3561 10195 $$ KJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:39 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 11, 12:39 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1239 PM CDT WED APR 11 2012 .UPDATE... UPDATED PREVIOUS FORECAST AND GRIDS TO REMOVE MORNING WORDING AND TO CHANGE TO CATEGORICAL TO AREAL COVERAGE WORDING FOR PRECIP TODAY. ALSO...ADDED MENTION OF SEVERE TO AFTERNOON CONVECTION. UPDATED WIND GRIDS ALONG WITH SMOKE MANAGEMENT GRIDS IN THE FIRE WEATHER PRODUCTS. ALL PUBLIC AND FIRE WEATHER PRODUCTS HAVE BEEN UPDATED AND SENT. SCHNEIDER && .AVIATION... UPPER RIDGE MOVES EAST OF THE TAF SITES TODAY AND ALLOWS FOR PLENTY OF UPPER LEVEL SUPPORT TO TRIGGER SCATTERED CONVECTION THROUGH LATE TONIGHT. CARRIED VCTS IN PREVAILINGS GROUPS OF THE THREE TAFS THROUGH THIS EVENING WITH TEMPO GROUPS MENTIONED GENERALLY BETWEEN ABOUT 21Z TODAY AND 00Z THURSDAY...AND BETWEEN 02Z AND 08Z THURSDAY. GENERALLY VFR CONDITIONS OUTSIDE CONVECTION WITH MVFR TO IFR CONDITIONS IN AND NEAR CONVECTION. MAY ALSO SEE LOW CLOUDS AND FOG IN EARLY MORNING BETWEEN ABOUT 10Z AND 15Z THURSDAY PRODUCING IFR AND POSSIBLY EVEN LIFR CONDITIONS...BUT SHOULD QUICKLY IMPROVE TO VFR BETWEEN 15Z AND 18Z THURSDAY. MOSTLY SOUTHEASTERLY TO SOUTHERLY WINDS WHICH WILL INCREASE TO AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS THIS AFTERNOON...BECOMING SOUTH AND SOUTHWEST AFTER 15Z THURSDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 751 AM CDT WED APR 11 2012/ UPDATE... UPDATED TAFS AND AVIATION DISCUSSION FOR LOW CEILINGS AT KGUY. AVIATION... STRATUS HAVE LOWERED CEILINGS TO IFR LEVELS AT KGUY...AND SHOULD PERSIST UNTIL 14Z-15Z. NF PREV DISCUSSION... /ISSUED 724 AM CDT WED APR 11 2012/ AVIATION... FOR THE 12Z TAFS...VFR CONDITIONS EXPECTED TO START THE PERIOD AT ALL TAF SITES...WITH SOME MIDDLE AND HIGH LEVEL CLOUDS REMAINING FROM OVERNIGHT SHOWERS AND THUNDERSTORMS. LOW CLOUDS ALONG THE EASTERN EDGE OF THE PANHANDLES THIS MORNING SHOULD NOT IMPACT ANY OF THE SITES. WINDS WILL BE GENERALLY OUT OF THE SOUTH TO SOUTHEAST BY MID- MORNING ACROSS THE AREA...STRENGTHENING AND BECOMING GUSTY BY LATE MORNING. A STATIONARY FRONT STRETCHED ACROSS THE PANHANDLES IS EXPECTED TO BECOME A FOCUS FOR THUNDERSTORM ACTIVITY LATER THIS AFTERNOON AND INTO THE EVENING. THE BEST CHANCES FOR TSRA ARE FROM 21Z-00Z AT KDHT...22Z-01Z AT KAMA...AND 23Z-02Z AT KGUY...WITH A POSSIBILITY FOR FURTHER SHOWERS AND THUNDERSTORMS THROUGH 06Z AT ALL SITES. PERIODS OF MVFR CONDITIONS MAY ACCOMPANY THE PRECIPITATION THIS AFTERNOON. EXPECT LOW CLOUDS TO LOWER CEILINGS TO IFR LEVELS AT KGUY AFTER 03Z. NF PREV DISCUSSION... /ISSUED 514 AM CDT WED APR 11 2012/ DISCUSSION... MAIN FORECAST CONCERN LIES WITH THUNDERSTORM POTENTIAL OVER THE NEXT FEW DAYS AND ASSOCIATED SEVERE WEATHER THREAT. A FEW SHOWERS AND THUNDERSTORMS WERE STILL LINGERING ACROSS THE PANHANDLES EARLY THIS MORNING. A QUASI-STATIONARY FRONT REMAINS DRAPED NORTHWEST TO SOUTHEAST ACROSS THE PANHANDLES...AND A WEAK /20-30 KT/ LLJ HAS HELPED MAINTAIN SOME SCATTERED SHOWERS AND STORMS ACROSS THE NORTHERN TX PANHANDLE MUCH OF THE NIGHT TO THE NORTH OF THIS BOUNDARY. A FEW ADDITIONAL SHOWERS AND STORMS HAVE DEVELOPED FARTHER SOUTH ALONG AN OUTFLOW BOUNDARY KICKED OUT BY THE NORTHERN CONVECTION. FARTHER NORTHEAST...A BAND OF STRONGER ELEVATED CONVECTION STRETCHED ACROSS SOUTH CENTRAL KS AND NORTHERN OK WITHIN A ZONE OF H85 WAA NORTH OF THE SURFACE FRONT. WATER VAPOR IMAGERY SHOWED AN UPPER RIDGE OVER THE HIGH PLAINS...WITH QUITE A BIT OF MID TO UPPER-LEVEL MOISTURE IN PLACE. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO IMPACT THE PANHANDLES TODAY. MAY SEE A COUPLE SHOWERS AND THUNDERSTORMS THIS MORNING...BUT BETTER CHANCES WILL COME THIS AFTERNOON AND TONIGHT. A POTENT MID /UPPER-LEVEL SHORTWAVE WILL TRACK FROM SOUTHERN CA NORTHEAST ACROSS THE CENTRAL GREAT BASIN TODAY AND INTO THE NORTHERN ROCKIES TONIGHT. ASSOCIATED HEIGHT/PRESSURE FALLS OVER THE ROCKIES AND WESTERN HIGH PLAINS WILL HELP MAINTAIN A MOIST SOUTHEAST LOW-LEVEL FLOW ACROSS THE REGION. THIS LOW-LEVEL MOISTURE WILL TEAM WITH STEEP MID-LEVEL LAPSE RATES TO YIELD MLCAPES OF 1000 TO 1500 J/KG. QUITE A BIT OF MID TO HIGH CLOUDS /AND LOW CLOUDS ACROSS THE NORTHEAST/ WILL SERVE TO TEMPER INSTABILITY FROM HIGHER VALUES. THIS INSTABILITY COMBINED WITH DEEP LAYER SHEAR AROUND 40 KTS WILL SUPPORT ORGANIZED CONVECTION THIS AFTERNOON INTO TONIGHT...INCLUDING A FEW SUPERCELLS...AND ANOTHER THREAT FOR SEVERE WEATHER. EXPECT STORMS TO DEVELOP THIS AFTERNOON ALONG ZONE OF ENHANCED SURFACE CONVERGENCE NEAR THE FRONT DRAPED NORTHWEST TO SOUTHEAST ACROSS THE AREA. MAY ALSO SEE A FEW SCATTERED STORMS DEVELOP AWAY FROM THE BOUNDARY AS DAYTIME HEATING ERODES THE CAP...AND MODELS ALSO SHOW A WEAK MID-LEVEL PERTURBATION WORKING ACROSS THE AREA. ADDITIONAL STORMS WILL DEVELOP ACROSS EASTERN NM NEAR THE SURFACE TROUGH/DRYLINE. CONVECTION EXPECTED TO INCREASE IN COVERAGE LATE THIS AFTERNOON AND EVENING...AND LIKELY CONGEAL INTO AT LEAST A LOOSELY ORGANIZED MCS LATE THIS EVENING/TONIGHT AS STORMS MOVE EAST OUT OF EASTERN NM. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS WITH THESE STORMS. CANNOT RULE OUT AN ISOLATED TORNADO THOUGH GIVEN VEERING LOW-LEVEL WIND PROFILES...AND SURFACE FRONT AND POSSIBLY OTHER REMNANT OUTFLOW BOUNDARIES AROUND WHICH MAY INCREASE THE LOW-LEVEL SHEAR/SRH. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL AS PWATS NEAR 1 INCH. A 40-45 KT LLJ WILL HELP TO SUSTAIN STORMS TONIGHT...BUT PRECIP CHANCES WILL WANE FROM WEST TO EAST AS THE CONVECTION PROPAGATES EASTWARD. THE UPPER RIDGE WILL BE SHUNTED EAST TONIGHT AND THURSDAY AS INDIVIDUAL SHORTWAVES SERVE TO CARVE OUT AN UPPER TROUGH OVER THE WESTERN CONUS. SOUTHWEST FLOW ALOFT WILL DEVELOP OVER THE AREA...PROMOTING A DEEPENING LEE SURFACE TROUGH ON THURSDAY AND ALLOWING THE DRYLINE TO MIX INTO THE EASTERN PANHANDLES THURSDAY AFTERNOON. SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE ALONG AND EAST OF THE DRYLINE AS MLCAPES WILL BE AROUND 1500 J/KG AND DEEP LAYER SHEAR WILL AVERAGE 35-45 KTS. THE BIGGEST QUESTION AT THIS POINT IS HOW FAR EAST THE DRYLINE MIXES...AND HENCE HOW MUCH OF THE PANHANDLES ARE IMPACTED BY THE SEVERE WEATHER THREAT. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE MAIN HAZARDS...BUT THE TORNADO THREAT LOOKS A LITTLE MORE APPRECIABLE. SHEAR VECTORS ORIENTED PERPENDICULAR TO THE DRYLINE WILL HELP TO PROMOTE DISCRETE SUPERCELLS...AND LOW-LEVEL SHEAR AND SRH WILL ALSO BE STRONGER AHEAD OF THE DRYLINE DURING THE LATE AFTERNOON AND EVENING HOURS /OWING LARGELY TO A STRONGER LLJ/. LCL/S PROGGED TO BE A LITTLE LOWER AS WELL. WEST OF THE DRYLINE...GUSTY DRY SOUTHWESTERLY WINDS WILL PREVAIL. SOUTHWEST FLOW ALOFT WILL STRENGTHEN ON FRIDAY...KEEPING THE DRYLINE A LITTLE FARTHER EAST INTO FAR WESTERN OK. HOWEVER IT APPEARS THAT THE DRYLINE MAY RETREAT INTO THE FAR EASTERN PANHANDLES LATE FRIDAY AFTERNOON AND EVENING IN RESPONSE TO DEEPENING SURFACE LOW PRESSURE OVER THE CENTRAL HIGH PLAINS. THUS HAVE ADDED SOME POPS TO THESE FAR EASTERN AREAS FRIDAY AFTERNOON INTO FRIDAY NIGHT. IF ANY STORMS DEVELOP IN THE CWA...THEY COULD BE SEVERE. AN UPPER LOW IS PROGGED TO CLOSE OFF IN THE BASE OF THE WESTERN TROUGH AND MOVE INTO THE FOUR CORNERS REGION ON SATURDAY. STRONG SOUTHWEST FLOW ALOFT AHEAD OF THIS SYSTEM SHOULD KEEP THE DRYLINE /AND ATTENDANT THUNDERSTORM CHANCES/ EAST OF THE CWA SATURDAY AND SATURDAY NIGHT...ALTHOUGH WILL HAVE TO KEEP AN EYE ON THE FAR SOUTHEAST SATURDAY NIGHT AS THE DRYLINE MAY RETREAT INTO THIS AREA. WEST OF THE DRYLINE...WARM...WINDY...AND DRY CONDITIONS CAN BE EXPECTED FRIDAY AND SATURDAY. THE CLOSED UPPER LOW WILL WORK EAST AND EVENTUALLY NORTHEAST INTO THE CENTRAL PLAINS SUNDAY AND MONDAY. THE GFS AND CMC GEM KEEP THE LOW CLOSED...WHILE THE ECMWF OPENS IT AS IT EJECTS NORTHEAST. THE FORMER TWO SOLUTIONS WOULD LIKELY DRY SLOT THE PANHANDLES...WHILE THE ECMWF MAY BRING SOME SHOWERS SUNDAY/MONDAY ON THE BACKSIDE OF THE SYSTEM. FOR NOW WILL MAINTAIN A DRY FORECAST...BUT WILL HAVE TO KEEP AN EYE ON THIS TIME PERIOD. HEIGHT FALLS AND A PACIFIC COLD FRONT WILL BRING COOLER TEMPERATURES SUNDAY...WITH A REINFORCING COLD FRONT MOVING SOUTH THROUGH THE AREA SUNDAY NIGHT OR MONDAY KNOCKING TEMPS DOWN A LITTLER FURTHER. MODERATING TEMPERATURES AND DRY CONDITIONS ARE FORECAST TUESDAY AND WEDNESDAY AS THE LOW PULLS AWAY FROM THE AREA. KB FIRE WEATHER... MOIST SOUTHEAST WINDS AND RAIN CHANCES WILL MINIMIZE ANY FIRE WEATHER CONCERNS TODAY. THE DRYLINE WILL MOVE INTO THE EASTERN PANHANDLES ON THURSDAY...AND INTO THE FAR EASTERN PANHANDLES OR WESTERN OKLAHOMA FRIDAY AND SATURDAY. WEST OF THE DRYLINE...SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS WHILE RELATIVE HUMIDITY VALUES FALL TO 10 TO 20 PERCENT. THUS THE POTENTIAL FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL EXIST...BUT WILL BE DEPENDENT ON THE STATE OF FUELS AND RECENT RAINFALL. WILL HOLD OFF ON ISSUING ANY FIRE WEATHER WATCHES AT THIS POINT SINCE MANY LOCATIONS HAVE RECEIVED RAINFALL THE PAST COUPLE OF DAYS AND MORE RAIN IS FORECAST TODAY AND TONIGHT. ALSO...FUELS ARE GREENING UP IN MANY LOCATIONS. HOWEVER...DEPENDING ON WHERE AND HOW MUCH RAIN FALLS TODAY AND TONIGHT...FIRE WEATHER WATCHES AND RED FLAG WARNINGS MAY NEED TO BE CONSIDERED FOR THE THURSDAY THROUGH SATURDAY PERIOD. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT SUNDAY INTO MID NEXT WEEK...PRECLUDING ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. KB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/05
Hazardous weather outlook, Apr 11, 5:32 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 532 AM CDT WED APR 11 2012 OKZ001>003-TXZ001>020-112100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 532 AM CDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES TODAY AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE AS WELL. LOCALLY HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO BREEZY SOUTHEAST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PANHANDLES THURSDAY AND THURSDAY EVENING...AND ACROSS THE FAR EASTERN PANHANDLES FRIDAY AFTERNOON AND FRIDAY NIGHT. SEVERE WEATHER WILL BE POSSIBLE BOTH DAYS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS...BUT SOME THREAT WILL ALSO EXIST FOR ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING...AND ACROSS EASTERN PORTIONS OF THE PANHANDLES THURSDAY AND FRIDAY. KB
In the hours before
Local storm report, Apr 11, 9:34 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
934 AM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 20 ENE TEXLINE 36.49N 102.69W
04/10/2012 E1.00 INCH DALLAM TX PUBLIC
&&
EVENT NUMBER AMA1200223
SMBSpecial weather statement, Apr 11, 1:05 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 105 PM CDT WED APR 11 2012 OKZ003-TXZ004-005-111900- BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 105 PM CDT WED APR 11 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR OCHILTREE...LIPSCOMB AND BEAVER COUNTIES. AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF WOLF CREEK PARK...OR ABOUT 14 MILES SOUTHEAST OF PERRYTON...MOVING NORTHEAST AT 10 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 11, 1:48 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 148 PM CDT WED APR 11 2012 TXZ006>008-011-012-111945- HARTLEY TX-HUTCHINSON TX-MOORE TX-OLDHAM TX-POTTER TX- 148 PM CDT WED APR 11 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT FOR POTTER...OLDHAM... MOORE...HUTCHINSON AND HARTLEY COUNTIES. AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MASTERSON...OR ABOUT 19 MILES SOUTH OF DUMAS...MOVING NORTHEAST AT 15 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 66 min |
| Apr 10, 7:38 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 52 min |
| Apr 10, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 33 min |
| Apr 10, 8:31 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 59 min |
| Apr 10, 8:43 PM CDT | Areal Flood Advisory | AMA | Potter | 3 hr |
| Apr 10, 8:57 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 63 min |
| Apr 10, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 40 min |
| Apr 10, 11:08 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 67 min |
| Apr 11, 3:03 PM CDT | Areal Flood Advisory | AMA | Moore, Potter | 3 hr |
| Apr 11, 3:27 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Potter | 63 min |
| Apr 11, 4:16 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore, Sherman | 3 hr |
| Apr 11, 4:26 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 64 min |
| Apr 11, 5:25 PM CDT | Flash Flood Warning | AMA | Moore, Potter | 3 hr |
| Apr 11, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 61 min |
| Apr 11, 5:50 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 55 min |
| Apr 11, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 64 min |
| Apr 11, 6:36 PM CDT | Flash Flood Warning | AMA | Carson, Hutchinson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.